Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 182, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 25, 1998, 5:34 AM CDT for Webster County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 1998, 5:34 AM CDT (10:34 UTC)
- Expired
- Jul 25, 1998, 10:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Webster County, MO
The radar
The Springfield radar (KSGF), 47 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 251035 FFWSGF MOC067-215-225-229-251530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 534 AM CDT SAT JUL 25 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN DOUGLAS COUNTY IN SOUTHWESTERN MISSOURI TEXAS COUNTY IN SOUTH CENTRAL MISSOURI WEBSTER COUNTY IN SOUTHWESTERN MISSOURI WRIGHT COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 1030 AM CDT * AT 520 AM...DOPPLER RADAR INDICATED VERY HEAVY RAIN IS FALLING FROM NIANGUA TO HARTVILLE TO MOUNTAIN GROVE. THIS ACTIVITY IS MOVING EAST-SOUTHEAST AT 20 MPH AND WAS ALSO REDEVELOPING BACK TO THE NORTHWEST. RADAR INDICATES AROUND 1 INCH HAS FALLEN ACROSS THIS AREA FROM 4 TO 5 AM. * WITH FRIDAYS HEAVY RAINFALL THAT DROPPED 2 TO 4 INCHES IN THIS AREA...AND WITH ANOTHER 1 TO 2 INCHES POSSIBLE THIS MORNING...FLASH FLOODING IS LIKELY...ESPECIALLY ALONG LOW WATER BRIDGES. LOW WATER AREAS FROM THE OSAGE FORK TO THE JAMES RIVER IN WEBSTER COUNTY...GASCONADE RIVER IN WRIGHT COUNTY...BIG PINEY RIVER IN TEXAS COUNTY AND THE NORTH FORK OF THE WHITE RIVER IN NORTHERN DOUGLAS COUNTY WILL LIKELY EXPERIENCE FLOODING. HIGHWAY EE IN NORTHEAST DOUGLAS COUNTY WILL LIKELY FLOOD. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY PVEHICLES AWAY...EVEN TRUCKS. AVOID FLOODED ROADWAYS AND LOW WATER CROSSINGS. JDG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:35 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 25, 2:35 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 235 AM CDT SAT JUL 25 1998 WELL...ABERRANT WX SITUATION CONTINUES. FALL CLOUD PATTERN IS PREVALENT WITH ELY UPSLOPE FLOW. NEPHANALYSIS
In the hours before
Special weather statement, Jul 25, 12:43 AM CDT, 4 hours 51 minutes before
KSZ073-097-101-MOZ066>068-077>082-088>098-101>106-250945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1243 AM CDT SAT JUL 25 1998 ...FLASH FLOOD WATCH WAS HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... ...IN KANSAS.. . BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARRY BARTON CEDAR CHRISTIAN DADE DALLAS DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MCDONALD NEWTON OREGON OZARK POLK SHANNON ST. CLAIR STONE TANEY TEXAS VERNON WEBSTER WRIGHT THE HEAVY RAIN THAT WAS EXPECTED OVERNIGHT HAS REMAINED OVER EASTERN COLORADO AND WESTERN KANSAS. A LARGE COMPLEX OF THUNDERSTORMS IS CURRENTLY OVER WESTERN KANSAS. IF IT HOLDS TOGETHER THE EARLIEST IT WOULD MOVE INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI WOULD BE AROUND 7 AM. THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED AND THE FORECAST PERCENTAGE OF PRECIPITATION HAS BEEN REDUCED FROM 70 PERCENT TO 30 TO 40 PERCENT WITH SCATTERED ACTIVITY AHEAD OF THE LARGE COMPLEX OF STORMS. A QUICK GLANCE AT THE NEW COMPUTER MODEL DATA INDICATES THE BEST CHANCE OF HEAVY RAIN WILL BE SATURDAY NIGHT INTO SUNDAY MORNING AS A FRONTAL SYSTEM FROM LITTLE ROCK TO OKLAHOMA CITY BEGINS TO MOV^E BACK NORTH AS A WARM FRONT. KEEP UP TO DATE ABOUT THE LATEST STORM INFORMATION BY WATCHING OR LISTENING TO YOUR FAVORITE WEATHER NEWS SOURCE. GORDON
Special weather statement, Jul 25, 12:43 AM CDT, 4 hours 51 minutes before
KSZ073-097-101-MOZ066>068-077>082-088>098-101>106-250945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1243 AM CDT SAT JUL 25 1998 ...FLASH FLOOD WATCH WAS HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... ...IN KANSAS.. . BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARRY BARTON CEDAR CHRISTIAN DADE DALLAS DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MCDONALD NEWTON OREGON OZARK POLK SHANNON ST. CLAIR STONE TANEY TEXAS VERNON WEBSTER WRIGHT THE HEAVY RAIN THAT WAS EXPECTED OVERNIGHT HAS REMAINED OVER EASTERN COLORADO AND WESTERN KANSAS. A LARGE COMPLEX OF THUNDERSTORMS IS CURRENTLY OVER WESTERN KANSAS. IF IT HOLDS TOGETHER THE EARLIEST IT WOULD MOVE INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI WOULD BE AROUND 7 AM. THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED AND THE FORECAST PERCENTAGE OF PRECIPITATION HAS BEEN REDUCED FROM 70 PERCENT TO 30 TO 40 PERCENT WITH SCATTERED ACTIVITY AHEAD OF THE LARGE COMPLEX OF STORMS. A QUICK GLANCE AT THE NEW COMPUTER MODEL DATA INDICATES THE BEST CHANCE OF HEAVY RAIN WILL BE SATURDAY NIGHT INTO SUNDAY MORNING AS A FRONTAL SYSTEM FROM LITTLE ROCK TO OKLAHOMA CITY BEGINS TO MOV^E BACK NORTH AS A WARM FRONT. KEEP UP TO DATE ABOUT THE LATEST STORM INFORMATION BY WATCHING OR LISTENING TO YOUR FAVORITE WEATHER NEWS SOURCE. GORDON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:34 AM CDT | Flash Flood Warning | SGF | Douglas, Texas, Wright | 5 hr |
| Jul 25, 7:30 AM CDT | Flash Flood Warning | SGF | Laclede | 3 hr |
| Jul 25, 10:34 AM CDT | Flash Flood Warning | SGF | Laclede, Pulaski, Texas, Wright | 2 hr |
| Jul 25, 1:00 PM CDT | Flash Flood Warning | SGF | Wright | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.